Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 123, NWS Tulsa, OK

August 27, 20154 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 27, 2015, 12:08 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2015, 12:08 PM CDT (17:08 UTC)
Expired
Aug 27, 2015, 3:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WGUS54 KTSA 271708
FFWTSA
OKC131-143-145-147-272000-
/O.NEW.KTSA.FF.W.0123.150827T1708Z-150827T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHEASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 300 PM CDT
    
* AT 1207 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN WITH AN ADDITIONAL INCH POSSIBLE. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NORTHEASTERN TULSA...OWASSO...SKIATOOK...CATOOSA...COLLINSVILLE...
  SPERRY...OOLOGAH AND VERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3644 9599 3652 9568 3608 9571 3630 9600

$$
1 follow-up statement
007 
WGUS74 KTSA 271849
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT THU AUG 27 2015

OKC131-143-145-147-271858-
/O.CAN.KTSA.FF.W.0123.000000T0000Z-150827T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROGERS OK-WASHINGTON OK-WAGONER OK-TULSA OK-
149 PM CDT THU AUG 27 2015

...THE FLASH FLOOD WARNING FOR WESTERN ROGERS...SOUTH CENTRAL
WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3644 9599 3652 9568 3608 9571 3630 9600

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:25 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 27, 10:25 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT THU AUG 27 2015

.DISCUSSION...
Several updates have been made to the going forecast, mainly
to account for elevated convection that has spread s-sw from
Kansas this morning. Outflow boundary noted on radar is also
moving through ne Oklahoma this morning, and has prompted a
lowering of afternoon highs across the aforementioned area. Expect
elevated convection to lessen with time as the low level jet
diminishes by later this morning or early afternoon. low chances
for additional rain and thunder return overnight and tomorrow,
mainly across far ne Oklahoma.

Updated zfp/pfm/afm already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....10
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU AUG 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU AUG 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...SUNRISE.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS
OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST
OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY
TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A
COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A
LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING
STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS
NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE
FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE
SEVERE WEATHER POTENTIAL WILL REMAIN LOW.

DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO
NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED
STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 27, 11:10 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT THU AUG 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             DEWEY                   36.80N 95.94W
08/27/2015  E1.00 INCH       WASHINGTON         OK   LAW ENFORCEMENT

&&

LACY
Special weather statement, Aug 27, 11:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT THU AUG 27 2015

OKZ055-056-061-271645-
ROGERS OK-NOWATA OK-WASHINGTON OK-
1119 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHWESTERN NOWATA AND SOUTHERN WASHINGTON COUNTIES UNTIL 1145 AM
CDT...

AT 1118 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCHELATA TO 6 MILES
NORTHWEST OF TALALA...AND MOVING SOUTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RAMONA...OCHELATA AND VERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3666 9574 3641 9576 3641 9579 3642 9580
      3643 9600 3667 9600
TIME...MOT...LOC 1618Z 009DEG 30KT 3660 9600 3659 9578
Special weather statement, Aug 27, 11:21 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT THU AUG 27 2015

OKZ060-061-271645-
ROGERS OK-TULSA OK-
1121 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1145 AM CDT...

AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CATOOSA TO TULSA...AND
MOVING SOUTH AT 30 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...OWASSO...SKIATOOK...CATOOSA...SPERRY AND
TURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3634 9572 3616 9574 3616 9576 3602 9576
      3608 9605 3616 9604 3617 9600 3634 9600
TIME...MOT...LOC 1621Z 356DEG 26KT 3621 9576 3621 9600
Local storm report, Aug 27, 11:38 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT THU AUG 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLASH FLOOD      1 N DEWEY               36.81N 95.94W
08/27/2015                   WASHINGTON         OK   STORM CHASER

            FLOODING OCCURRING ON COUNTY ROAD 1400 1 MILE NORTH OF
            DEWEY...VIDEO POSTED ON FB/TWITTER.

&&

LACY
Special weather statement, Aug 27, 11:43 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT THU AUG 27 2015

OKZ060-061-067-271715-
ROGERS OK-TULSA OK-WAGONER OK-
1143 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 1215 PM
CDT...

AT 1142 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TULSA...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 45 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...BIXBY...COWETA...CATOOSA...ONETA AND TURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3626 9596 3624 9576 3601 9570 3601 9595
TIME...MOT...LOC 1642Z 346DEG 22KT 3611 9583
Special weather statement, Aug 27, 11:44 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 AM CDT THU AUG 27 2015

OKZ055-060-061-271715-
ROGERS OK-TULSA OK-WASHINGTON OK-
1144 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN
WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 1215 PM CDT...

AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER VERA...MOVING SOUTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SKIATOOK...COLLINSVILLE...RAMONA AND VERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3633 9572 3632 9600 3654 9600 3657 9574
TIME...MOT...LOC 1644Z 353DEG 20KT 3647 9589

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:53 AM CDTSpecial Weather StatementTSAOttawa37 min
Aug 27, 8:10 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa50 min
Aug 27, 8:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 27, 8:55 AM CDTSpecial Weather StatementTSANowata, Washington50 min
Aug 27, 9:16 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Washington119 min
Aug 27, 10:11 AM CDTSpecial Weather StatementTSACherokee49 min
Aug 27, 10:14 AM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Aug 27, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Aug 27, 10:48 AM CDTFlash Flood WarningTSANowata, Osage, Washington3 hr
Aug 27, 11:00 AM CDTSpecial Weather StatementTSARogers30 min
Aug 27, 11:02 AM CDTSpecial Weather StatementTSAWashington28 min
Aug 27, 11:19 AM CDTSpecial Weather StatementTSAWashington26 min
Aug 27, 11:21 AM CDTSpecial Weather StatementTSATulsa24 min
Aug 27, 11:31 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more119 min
Aug 27, 11:43 AM CDTSpecial Weather StatementTSATulsa32 min
Aug 27, 11:44 AM CDTSpecial Weather StatementTSARogers31 min
Aug 27, 12:12 PM CDTSpecial Weather StatementTSAWashington48 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.